Alert archive / New Mexico / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 118, NWS Midland/Odessa, TX

June 19, 2000Eddy County, New Mexico

NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 19, 2000, 5:52 PM MDT for Eddy County, New Mexico. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 19, 2000, 5:52 PM MDT (23:52 UTC)
Expired
Jun 19, 2000, 6:30 PM MDT
In force
38 min
Issued by
NWS Midland/Odessa, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Eddy County, NM

The radar

The Midland/Odessa radar (KMAF), 174 km from the middle of the area, began a volume at 23:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 11.9 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2000-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 825 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2000-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
825 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
551 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
113 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMAF 192352
SVRMAF
NMC015-200030-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
552 PM MDT MON JUN 19 2000

THE MIDLAND-ODESSA NATIONAL WEATHER SERVICE OFFICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN EDDY COUNTY IN NEW MEXICO

* UNTIL 630 PM MDT

* AT 552 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
  SEVERE THUNDERSTORM 3 MILES NORTHEAST OF LOVING...MOVING EAST AT 25
  MPH.

* SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  OTIS...MALAGA AND LOVING.

HAIL TO THE SIZE OF DIMES AND WIND GUSTS TO 60 MPH CAN BE EXPECTED IN
THE WARNED AREA.

WHEN SEVERE THUNDERSTORMS APPROACH...YOU SHOULD MOVE INSIDE A STRONG 
BUILDING. DO NOT STAND BY WINDOWS. DO NOT USE TELEPHONES OR 
ELECTRICAL APPLIANCES UNTIL THE STORM PASSES...EXCEPT IN AN 
EMERGENCY. MOTORISTS SHOULD NOT DRIVE INTO FLOODED LOW WATER 
CROSSINGS.

STAY TUNED TO NOAA WEATHER RADIO...OR OTHER MEDIA OUTLETS...FOR THE
LATEST SEVERE WEATHER INFORMATION.

LAT...LON 3244 10424 3211 10413 3211 10373 3251 10373
          3252 10383 3262 10383

RSB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 1:39 PM MDT, 4 hours 13 minutes earlier.

Area forecast discussion, Jun 19, 1:39 PM MDT, 4 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
239 PM CDT MON JUN 19 2000

DEEP MSTR REGIME STILL IN PLACE ACROSS W TX WITH SOME DRYING
APPROACHING FAR NW CWFA WHERE WLY MID LEVEL FLOW HAS STRENGTHENED.
MTN CONVECTION DEVELOPING ATTM WHERE ETA/RUC SOUNDINGS SHOW INCREASED
INSTABILITY FROM YESTERDAY. LAST NIGHTS MCS THAT MOVE ACROSS SW TX
HAS RESULTED IN ANOTHER RISE ALONG RIO GRANDE AND TRIBUTARIES. ANY
DEVELOPMENT THIS PM WILL AGGRAVATE CONDITIONS, ERGO WILL EXTEND
FLASH FLOOD WATCH INTO TONIGHT. FLOW FAVORABLE FOR TSTMS TO COME OF
SRN MEXICO MTNS AND AGN LIKELY TAPER POPS W TO E. STILL NOT RULING
OUT INITIATION IN THE PLAINS THOUGH AS 85H-7H RIDGE AXIS IN ERN NM IN
CLOSE PROXIMITY TO WEAK LEE TROF. PERSISTENT WLY MID LEVEL FLOW
ACROSS NM WILL FAVOR MORE DRYING WORKING INTO NW CWFA...WHILE WEAKER
WINDS IN NRN MEXICO AND SW TX ASSOCD WITH HIGH PRESSURE ALOFT WILL
TEND TO KEEP MSTR IN PLACE WITH PRECIP WATER REMAINING OVER 1". FRONT
INTO SRN PLAINS TUES EVENING/WEDNESDAY MORNING AS DEEP TROF MOVES
ACROSS NRN HIGH PLAINS. EXPECT THAT A SIGNIFICANT AMOUNT OF
CONVECTION WILL DEVELOP ALONG THE FRONT WEDNESDAY NIGHT WITH COUPLED
JET INTERACTIONS NOTED IN OK. THIS WILL FAVOR PUSHING FRONT FARTHER S
THAN PROGGED AND WILL INCREASE POPS ACCORDINGLY SO. WITH NO SOURCE TO
PUSH MSTR E AND WEAK PERSISTENT MID LEVEL TROFFINESS INDICATED BY
MRF WILL KEEP A MENTION OF POPS THRU MUCH OF THE EXTENDED.

MAF  69/91/69/92    2223
LSA  67/89/66/91    3223
E41  69/91/69/92    2223
6R6  70/92/70/93    5222
MRF  60/83/61/87    5322
CNM  68/94/68/95    4223

.MAF...
TX...FLASH FLOOD WATCH TONIGHT FOR BREWSTER...JEFF DAVIS...
PECO^S...PRESIDIO...AND TERRELL COUNTIES...TXZ074-075-079>082.
NM...NONE.

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 3:18 PM MDTFlash Flood WarningMAFEddy3 hr
Jun 19, 5:38 PM MDTFlash Flood WarningMAFEddy3 hr

Nearby

Severe Thunderstorm Warnings in New Mexico, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.